MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71337654
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented a hip dislocation.This was resolved via closed reduction.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that the patient presented a hip dislocation.This was resolved via closed reduction.The associated r3 20 deg acetabular liner and the oxinium femoral head, used in treatment, were not returned for evaluation as devices remain implanted.Therefore the product analysis could not be performed.The review of manufacturing records was conducted and it did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.Review of the instructions for use and risk management files identified the reported failure, dislocation, as potential adverse events.A medical analysis indicated that the provided surgical notes stated the patient¿s right hip was easily repined and stable to 60 degrees inward and inward rotation at 90 degree flex hip.Per communications the x-ray showed an unchanged position of the components.No additional freatment has been planned.Possible causes could include but are not limited to traumatic injury, patient anatomy or abnormal loading of limb.The event was reported as resolved.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
R3 20 DEG XLPE ACET LNR 32MM X 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9164261
Report Number1020279-2019-03577
Device Sequence Number16751628
Product Code MBL
UDI-Device Identifier03596010598509
UDI-Public03596010598509
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71337654
Device Catalogue Number71337654
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;